Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 39, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 18, 2013, 11:38 PM CDT for 4 counties in Nebraska. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 18, 2013, 11:38 PM CDT (04:38 UTC)
- Expired
- May 19, 2013, 12:30 AM CDT
- In force
- 52 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Gage County, NE, Jefferson County, NE, Lancaster County, NE, Saline County, NE
The radar
The Omaha radar (KOAX), 103 km from the middle of the area, began a volume at 04:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 18, 11:44 PM CDT | TSTM WND DMG | Swanton, NE | SIX INCH TREE LIMBS DOWNED AND NICKEL-SIZED HAIL. 1.65 INCHES OF RAIN MEASURED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 18, 7:29 PM CDT | Tornado Watch | SPC | 5 hr |
| May 18, 9:26 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.6 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1935 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 1541 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
561
WUUS53 KOAX 190438
SVROAX
NEC067-095-109-151-190530-
/O.NEW.KOAX.SV.W.0039.130519T0438Z-130519T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1138 PM CDT SAT MAY 18 2013
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN GAGE COUNTY IN SOUTHEAST NEBRASKA...
NORTHERN JEFFERSON COUNTY IN SOUTHEAST NEBRASKA...
SOUTHWESTERN LANCASTER COUNTY IN SOUTHEAST NEBRASKA...
EASTERN SALINE COUNTY IN SOUTHEAST NEBRASKA...
* UNTIL 1230 AM CDT
* AT 1133 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PLYMOUTH...
OR 15 MILES WEST OF BEATRICE...MOVING NORTH AT 40 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BEATRICE...CRETE...WILBER...HICKMAN...DE WITT...FIRTH...CORTLAND...
PLYMOUTH...HALLAM...CLATONIA...PICKRELL...ROCA...DENTON...
SPRAGUE...SWANTON AND HARBINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4021 9719 4070 9707 4070 9691 4073 9691
4076 9674 4050 9653 4015 9679
TIME...MOT...LOC 0438Z 198DEG 37KT 4029 9703
HAIL...1.00IN
WIND...60MPH
$$
MAYES3 follow-up statements
540
WWUS53 KOAX 190452
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1152 PM CDT SAT MAY 18 2013
NEC095-190502-
/O.CAN.KOAX.SV.W.0039.000000T0000Z-130519T0530Z/
JEFFERSON NE-
1152 PM CDT SAT MAY 18 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JEFFERSON COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4035 9691 4035 9716 4070 9707 4070 9691
4073 9691 4076 9674 4050 9653 4025 9672
TIME...MOT...LOC 0438Z 197DEG 42KT 4048 9695
$$
NEC067-109-151-190530-
/O.CON.KOAX.SV.W.0039.000000T0000Z-130519T0530Z/
GAGE NE-SALINE NE-LANCASTER NE-
1152 PM CDT SAT MAY 18 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR NORTHERN GAGE...EASTERN SALINE AND SOUTHWESTERN LANCASTER
COUNTIES...
AT 1149 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WILBER...OR
18 MILES NORTHWEST OF BEATRICE...MOVING NORTH AT 50 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BEATRICE...CRETE...WILBER...HICKMAN...DE WITT...FIRTH...CORTLAND...
HALLAM...CLATONIA...PICKRELL...ROCA...DENTON...SPRAGUE AND SWANTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4035 9691 4035 9716 4070 9707 4070 9691
4073 9691 4076 9674 4050 9653 4025 9672
TIME...MOT...LOC 0438Z 197DEG 42KT 4048 9695
HAIL...1.00IN
WIND...60MPH
$$
MAYES353
WWUS53 KOAX 190504
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1204 AM CDT SUN MAY 19 2013
NEC151-190513-
/O.CAN.KOAX.SV.W.0039.000000T0000Z-130519T0530Z/
SALINE NE-
1204 AM CDT SUN MAY 19 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SALINE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4045 9691 4073 9691 4076 9674 4052 9654
4050 9653 4035 9664
TIME...MOT...LOC 0452Z 196DEG 37KT 4056 9679
$$
NEC067-109-190530-
/O.CON.KOAX.SV.W.0039.000000T0000Z-130519T0530Z/
GAGE NE-LANCASTER NE-
1204 AM CDT SUN MAY 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR NORTHERN GAGE AND SOUTHWESTERN LANCASTER COUNTIES...
AT 1158 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HALLAM...OR
18 MILES SOUTH OF LINCOLN...MOVING NORTH AT 45 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HICKMAN...FIRTH...CORTLAND...HALLAM...CLATONIA...ROCA...DENTON AND
SPRAGUE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4045 9691 4073 9691 4076 9674 4052 9654
4050 9653 4035 9664
TIME...MOT...LOC 0452Z 196DEG 37KT 4056 9679
HAIL...1.00IN
WIND...60MPH
$$
MAYES485
WWUS53 KOAX 190517
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1217 AM CDT SUN MAY 19 2013
NEC067-109-190526-
/O.CAN.KOAX.SV.W.0039.000000T0000Z-130519T0530Z/
GAGE NE-LANCASTER NE-
1217 AM CDT SUN MAY 19 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GAGE AND SOUTHWESTERN
LANCASTER COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4045 9691 4073 9691 4076 9674 4052 9654
4050 9653 4035 9664
TIME...MOT...LOC 0504Z 198DEG 37KT 4080 9669
$$
MAYESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 6:38 PM CDT, 5 hours earlier.
Area forecast discussion, May 18, 6:38 PM CDT, 5 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 638 PM CDT SAT MAY 18 2013 .AVIATION... 00Z TAFS FOR KOFK...KOMA AND KLNK THUNDERSTORM TIMING/COVERAGE TONIGHT AND AGAIN SUNDAY AFTERNOON PLUS LOW CLOUD DEVELOPMENT LATE TONIGHT ARE AMONG AVIATION ISSUES. TAF FORECAST REFLECTED BEST ESTIMATES OF TSTM ACTIVITY TONIGHT WITH TEMPO GROUPS AND PROB30S WERE THEN CARRIED AT SITES SUNDAY AFTERNOON. HOWEVER...CONVECTION COULD LINGER ACROSS THE AREA SUNDAY MORNING AND TRENDS WILL NEED MONITORING. WOULD SUSPECT WITH UPPER 60S SFC DWPTS FM SERN NEBR INTO KS THAT LOW CLOUD DEVELOPMENT QUITE POSSIBLE BY SUNDAY MORNING OVER MUCH OF THE REGION AND THIS WAS CARRIED IN 00Z FORECASTS. MIXING DUE TO CONVECTION COULD ALTER THE TIMING/COVERAGE...HOWEVER. CHERMOK && .PREV DISCUSSION... /ISSUED 338 PM CDT SAT MAY 18 2013/ DISCUSSION... SEVERE THUNDERSTORM CHANCES THROUGH SUNDAY EVENING ARE THE PRIMARY FORECAST CONCERNS. WESTERN UPPER WAVE WAS DRIFTING TOWARD THE ROCKIES THIS AFTERNOON. STRONG SOUTHWEST FLOW AHEAD OF THIS SYSTEM WAS OVERSPREADING HIGH PLAINS REGION...INDUCING CYCLOGENESIS IN SOUTHWEST NEBRASKA AND WESTERN KANSAS WHERE SKIES HAD CLEARED. STRONG INSTABILITY HAS DEVELOPED AHEAD OF THIS LOW WITH MOST UNSTABLE CAPES RUNNING OVER 4000 J/KG FROM SOUTHWEST NEBRASKA THROUGH CENTRAL KANSAS...JUST AHEAD OF DRY LINE. SPC HAS JUST ISSUED A TORNADO WATCH FOR THESE AREAS COVERING WESTERN NEBRASKA THROUGH MUCH OF WESTERN INTO CENTRAL KANSAS. FOR OUR AREA...BROKEN MID LEVEL CLOUD COVER HAS DAMPENED INSOLATION THIS AFTERNOON...HOLDING TEMPERATURES IN THE LOWER 80S. OVERNIGHT EXPECT CONVECTION FROM WESTERN AREAS TO ROLL EAST AND NORTHEAST ACROSS CENTRAL INTO EASTERN NEBRASKA...AND EVENTUALLY SOUTHWEST IOWA...AS LOW LEVEL JET PUSHING 40KT CONTINUES TO PUMP HIGHER THETA-E AIR INTO OUR REGION. HOWEVER...EXACT EVOLUTION OF WESTERN CONVECTION WILL HAVE TO BE WATCHED AS SEVERAL SHORT RANGE MODELS SUGGEST A SPLIT IN ACTIVITY WITH ONE AREA LIFTING INTO NORTHEAST NEBRASKA AND ANOTHER SETTING UP OVER NORTHERN KANSAS. BUT OTHERS SUGGEST A MCS WILL ROLL RIGHT INTO EASTERN NEBRASKA LATE THIS EVENING. AT ANY RATE...PRECIP CHANCES WILL BE ON THE INCREASE FROM LATE EVENING ON...WITH THE THREAT OF SEVERE WEATHER STILL THERE. MODELS SUGGEST ELEVATED CAPE VALUES WILL STILL BE TOPPING 2000 J/KG AS STORMS MOVE IN...SO HAIL IS CERTAINLY A THREAT. IF STORMS DO NOT BECOME ELEVATED WITH TIME AS EXPECTED...THEN WINDS COULD ALSO BE A PROBLEM...ESPECIALLY DURING THE LATE EVENING. MOST LIKELY AREAS FOR SEVERE WOULD BE NEAR THE KANSAS BORDER WHERE A PLURALITY OF SHORT RANGE ENSEMBLE MEMBERS PAINT A SWATH OF STRONG STORMS...OR OVER NORTHEAST NEBRASKA WHERE SEVERAL MODELS POINT TO MCS TRACK. ACTIVITY SHOULD CONTINUE WELL PAST MIDNIGHT BEFORE MOVING EAST OF OUR AREA SUNDAY MORNING. LOOKS LIKE WE COULD HAVE A SUBSTANTIAL LULL IN ACTIVITY DURING THE MORNING BEFORE ROUND TWO BEGINS SUNDAY AFTERNOON. UPPER TROUGH WILL PUSH FARTHER INTO THE PLAINS...PUSHING SURFACE TROUGH/LOW INTO EASTERN NEBRASKA AND EASTERN KANSAS. SUBSTANTIAL INSTABILITY WILL EXIST AHEAD OF THIS BOUNDARY DURING THE AFTERNOON...BUT SHEAR PROFILES WILL BE DECREASING WITH TIME AS WE HEAD LATER IN THE AFTERNOON OWING TO SLACKENING GRADIENT CLOSER TO SURFACE/UPPER TROUGHS. VERY STEEP LOW AND MID LEVEL LAPSE RATES ON THE ORDER OF 8 C/KM WILL EXIST OVER MUCH OF OUR AREA...AND FORECAST SOUNDINGS SHOW INHIBITION GOING AWAY BY MID TO LATE AFTERNOON. MIXED LAYER CAPE VALUES OVER 2500 J/KG ARE PROGGED OVER MUCH OF OUR AREA...WITH 0-6KM SHEAR AROUND 40KT. SO SUPERCELLS LOOK LIKELY WITH LARGE HAIL AND DAMAGING WINDS CERTAINLY...BUT TORNADO POTENTIAL IS STILL IN QUESTION. LOW LEVEL SHEAR IS MOST PRONOUNCED IN OUR FAR SOUTHEAST CWA...BUT ANY WARM FRONTAL BOUNDARY THAT ROTATES NORTH AROUND SURFACE LOW WILL BE A CANDIDATE TO FOCUS TORNADO THREAT AS WELL. SEVERE THREAT WILL LAST THROUGH THE EVENING BEFORE SURFACE BOUNDARY SHIFTS EAST AND FOCUSES STORMS MORE IN IOWA AND MISSOURI. HOWEVER UPPER LOW CUTTING OFF JUST NORTH OF NEBRASKA AND LINGERING MID LEVEL INSTABILITY WILL BRING CONTINUED THUNDER CHANCE INTO MONDAY. THAT LOW WILL REMAIN IN OUR AREA THROUGH AT LEAST MID WEEK...BRINGING OFF AND ON SHOWERS AND ISOLATED THUNDERSTORMS ALONG WITH COOLER TEMPERATURES. IT LOOKS LIKE A WARMING TREND IS IN STORE FOR LATE IN THE WEEK AS UPPER LOW FINALLY MOVES EAST AND HEIGHTS BEGIN TO RISE. DERGAN && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. &&
Hazardous weather outlook, May 18, 5:53 PM CDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 553 PM CDT SAT MAY 18 2013 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-191300- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 553 PM CDT SAT MAY 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND WESTERN IOWA. .DAY ONE...TONIGHT AND SUNDAY SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT...AND SEVERE STORMS ARE POSSIBLE. LARGE HAIL AND DAMAGING WINDS ALONG WITH LOCALLY HEAVY RAIN WILL BE THE PRIMARY HAZARDS. A LARGE UPPER LEVEL SYSTEM HAS COMBINED WITH STRONG SHEAR AND INSTABILITY TO CREATE SCATTERED THUNDERSTORMS...A FEW SEVERE...FROM WESTERN NEBRASKA INTO NORTHWEST KANSAS SATURDAY AFTERNOON. THIS ACTIVITY WILL SPREAD NORTHEAST TONIGHT AS THE UPPER SYSTEM MOVES SLOWLY EAST AND A LOW LEVEL JET STRENGTHENS OVER THE REGION. ALTHOUGH WIND SHEAR IS FORECAST TO BE LESS OVER EASTERN NEBRASKA AND SOUTHWEST IOWA THAN LOCATIONS TO THE WEST...AND SURFACE BASED INSTABILITY SHOULD WEAKEN...CONDITIONS REMAIN FAVORABLE ENOUGH SO THAT STORMS THAT MOVE OR DEVELOP INTO THE REGION COULD BE SEVERE. AFTER A POSSIBLE LULL IN THE ACTIVITY SUNDAY MORNING...ADDITIONAL THUNDERSTORMS SHOULD DEVELOP SUNDAY AFTERNOON AS THE UPPER SYSTEM CONTINUES MOVING EAST. THE HIGHEST INSTABILITY AND WIND SHEAR SUNDAY AFTERNOON AND EVENING IS EXPECTED TO EXTEND FROM SOUTHEAST NEBRASKA AND SOUTHWEST IOWA TO POINTS SOUTH. ALTHOUGH THE GREATEST CONCENTRATION OF SEVERE WEATHER SUNDAY COULD BE ACROSS THAT AREA...SEVERE STORMS ARE POSSIBLE OVER ALL OF EASTERN NEBRASKA AND WESTERN IOWA DUE TO THE STRENGTH OF THE UPPER SYSTEM AND AT LEAST MODEST INSTABILITY EXPECTED OVER MUCH OF THE AREA. VERY LARGE HAIL AND DAMAGING WINDS ARE AMONG THE HAZARDS ON SUNDAY. WITH A POSSIBLE DRY-LINE OR WARM FRONT IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA...ISOLATED TORNADOES ARE POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY THE SEVERE WEATHER THREAT OVER THE AREA SHOULD SHIFT TO FAR SOUTHEAST NEBRASKA AND SOUTHWEST IOWA SUNDAY EVENING BEFORE MOVING OUT OF THE REGION SUNDAY NIGHT. WITH THE UPPER LEVEL SYSTEM CLOSING OFF AND STALLING OVER THE PLAINS...ISOLATED THUNDERSTORMS REMAIN POSSIBLE THEN MONDAY AND TUESDAY...MAINLY WITH AFTERNOON HEATING. ISOLATED STORMS COULD BE SEVERE MONDAY AFTERNOON IF ENOUGH LOW LEVEL MOISTURE AND INSTABILITY CAN LAG BENEATH THE COOLING UPPER LEVEL SYSTEM. .SPOTTER INFORMATION STATEMENT... ALTHOUGH STORM SPOTTER ACTIVITY MAY BE REQUIRED LATE THIS EVENING...SPOTTERS WILL MORE LIKELY BE NEEDED SUNDAY AFTERNOON AND EVENING. CHERMOK
In the hours before
Special weather statement, May 18, 10:08 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1008 PM CDT SAT MAY 18 2013
NEZ011-016>018-030>033-042>044-190345-
BOONE NE-STANTON NE-DODGE NE-ANTELOPE NE-COLFAX NE-PIERCE NE-
MADISON NE-WAYNE NE-PLATTE NE-CUMING NE-KNOX NE-
1008 PM CDT SAT MAY 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BOONE...STANTON...
NORTHWESTERN DODGE...ANTELOPE...COLFAX...PIERCE...MADISON...WESTERN
WAYNE...PLATTE...WESTERN CUMING AND SOUTHERN KNOX COUNTIES UNTIL 1045
PM CDT...
AT 1006 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
SOUTH OF CLEARWATER TO 7 MILES NORTHEAST OF LINDSAY TO 6 MILES
NORTHEAST OF COLUMBUS...OR ALONG A LINE EXTENDING FROM 34 MILES
SOUTHEAST OF ONEILL TO 19 MILES SOUTHWEST OF NORFOLK TO 46 MILES
NORTH OF YORK...AND MOVING NORTHEAST AT 65 MPH.
WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
NORFOLK...COLUMBUS...MADISON...PIERCE...NELIGH...STANTON...
PLAINVIEW...CREIGHTON...BATTLE CREEK...NEWMAN GROVE...OSMOND...
ELGIN...DODGE...CLARKSON...HOWELLS...WINSIDE...LEIGH...CLEARWATER...
PILGER AND PETERSBURG.
LAT...LON 4251 9799 4240 9739 4235 9737 4235 9729
4228 9715 4168 9672 4138 9727 4140 9737
4138 9741 4175 9784 4193 9830 4210 9830
TIME...MOT...LOC 0306Z 215DEG 56KT 4208 9820 4180 9762 4151 9728
MAYESSpecial weather statement, May 18, 10:11 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1011 PM CDT SAT MAY 18 2013
NEZ011-016-190400-
ANTELOPE NE-KNOX NE-
1011 PM CDT SAT MAY 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ANTELOPE AND
SOUTHWESTERN KNOX COUNTIES UNTIL 1100 PM CDT...
AT 1006 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CLEARWATER...OR 29 MILES SOUTHEAST OF
ONEILL...MOVING NORTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 45 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CREIGHTON...VERDIGRE...ORCHARD...CLEARWATER...BRUNSWICK...CENTER...
ROYAL...WINNETOON AND BAZILE MILLS.
LAT...LON 4255 9831 4260 9829 4263 9788 4247 9779
4204 9820 4210 9830
TIME...MOT...LOC 0306Z 215DEG 37KT 4216 9824
MAYESSpecial weather statement, May 18, 10:38 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1038 PM CDT SAT MAY 18 2013
NEZ011-012-016-017-190430-
CEDAR NE-ANTELOPE NE-PIERCE NE-KNOX NE-
1038 PM CDT SAT MAY 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CEDAR...NORTHERN
ANTELOPE...CENTRAL PIERCE AND KNOX COUNTIES UNTIL 1130 PM CDT...
AT 1034 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
EAST OF ORCHARD TO 10 MILES SOUTH OF PLAINVIEW...OR ALONG A LINE
EXTENDING FROM 28 MILES EAST OF ONEILL TO 23 MILES NORTHWEST OF
NORFOLK...AND MOVING NORTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 45 MPH WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PLAINVIEW...CREIGHTON...BLOOMFIELD...OSMOND...WAUSA...VERDIGRE...
SANTEE...CROFTON...FORDYCE...BRUNSWICK...CENTER...MAGNET...ROYAL...
WINNETOON...FOSTER...MCLEAN AND BAZILE MILLS.
LAT...LON 4285 9778 4284 9769 4286 9761 4285 9756
4286 9751 4285 9744 4287 9740 4250 9728
4209 9780 4233 9821 4277 9796 4279 9791
4286 9787 4287 9783
TIME...MOT...LOC 0334Z 210DEG 36KT 4238 9809 4221 9781
MAYESLocal storm report, May 18, 10:40 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1040 PM CDT SAT MAY 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 PM TSTM WND DMG COLUMBUS 41.43N 97.36W
05/18/2013 PLATTE NE EMERGENCY MNGR
SPOTTY TREE DAMAGE REPORTED ALONG WITH SOME POWER
OUTAGES.
&&
PEARSONLocal storm report, May 18, 11:31 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1131 PM CDT SAT MAY 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1131 PM HAIL FAIRBURY 40.14N 97.18W
05/18/2013 E1.00 INCH JEFFERSON NE EMERGENCY MNGR
&&
PEARSONLocal storm report, May 18, 11:36 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1136 PM CDT SAT MAY 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1133 PM HAIL JANSEN 40.19N 97.08W
05/18/2013 E1.00 INCH JEFFERSON NE EMERGENCY MNGR
&&
PEARSONThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 9:31 PM CDT | Special Weather Statement | OAX | Butler, Seward | 29 min |
| May 18, 10:05 PM CDT | Special Weather Statement | OAX | Butler, Lancaster, Saunders, Seward | 25 min |
| May 18, 10:08 PM CDT | Special Weather Statement | OAX | Antelope, Colfax, Madison, Pierce, Platte, Stanton and 1 more | 37 min |
| May 18, 10:11 PM CDT | Special Weather Statement | OAX | Antelope | 49 min |
| May 18, 10:38 PM CDT | Special Weather Statement | OAX | Knox, Pierce | 52 min |
| May 18, 11:03 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson | 42 min |
| May 18, 11:42 PM CDT | Special Weather Statement | OAX | Gage, Johnson, Nemaha, Pawnee, Richardson | 33 min |
| May 18, 11:50 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Johnson, Nemaha, Pawnee, Richardson | 25 min |
| May 19, 12:15 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Johnson, Lancaster, Nemaha, Otoe, Richardson | 45 min |
| May 19, 12:24 AM CDT | Special Weather Statement | OAX | Douglas, Washington | 36 min |
| May 19, 12:54 AM CDT | Special Weather Statement | OAX | Cass, Sarpy | 51 min |
| May 19, 2:08 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Johnson, Pawnee | 37 min |
| May 19, 2:43 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Otoe, Pawnee | 32 min |
| May 19, 3:14 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Sarpy | 31 min |
| May 19, 3:17 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Nemaha, Otoe | 28 min |
| May 19, 3:46 PM CDT | Severe Thunderstorm Warning | OAX | Sarpy | 44 min |
| May 19, 3:48 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Pawnee, Richardson | 27 min |
| May 19, 4:05 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 25 min |
| May 19, 4:14 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha, Pawnee, Richardson | 46 min |
| May 19, 5:06 PM CDT | Special Weather Statement | OAX | Antelope, Boone, Madison, Pierce, Platte | 54 min |
| May 19, 5:21 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone | 24 min |
| May 19, 5:23 PM CDT | Special Weather Statement | OAX | Johnson, Nemaha, Pawnee | 67 min |
| May 19, 6:01 PM CDT | Special Weather Statement | OAX | Platte | 44 min |
| May 19, 6:51 PM CDT | Severe Thunderstorm Warning | OAX | Platte | 24 min |
| May 19, 6:53 PM CDT | Special Weather Statement | OAX | Knox, Madison, Pierce | 37 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.